T Nation

R-ALA and skin rash

I started taking R-ALA a while ago, and also have been trying to get rid of a mild rash around my eyes recently. I have done some research and it seems like occasionally a rash can result from R-ALA usage or over-usage. Right now I’m just trying to figure out if the two really are related. Has anybody had any similar experiences? Thanks for your help.

RB

bump

I’ve taken R-ALA before and do still and have never had a rash or any side effects from it. The easiest thing to do is stop taking it and see if the rash goes away. If it does than most likely its the R-ALA or it could just be a coincidence so you can try taking it again and if it comes right back, you definitely know its the R-ALA and stop taking it immediately!

Thanks John, anybody else?

Are you taking in enough EFAs?

Its never affected me. When I was eating a lot of protein and flax oils and whatnot, I started taking R-ALA post workout with my shakes. Over time I had a little acne from time to time but I figured it was the oil. It could have been the CLA or the R-ALA as well, but I never had a “rash”. Sometimes people are just allergic to things for whatever reason. You can stop and if it stops, I guess that means its either it or something to do with the particular brand perhaps.

Good luck.

R-ala depletes your levels of Biotin, supplement some Biotin.

Thanks for all the replys. My R-ALA doesn’t have Biotin in it, and I found that eating raw eggs contributes to Biotin deficiency, and occasionally a fair portion of my eggs(and I eat a lot of eggs)are still ‘raw’ after cooking. Anyways, seeing the derm. tomorrow and feeling a lot more confident that I’ll have something to contribute to the diagnosis. Thanks again everybody.

RB